Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 269, NWS Amarillo, TX

September 1, 2017Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 1, 2017, 5:22 PM CDT for Cimarron County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2017, 5:22 PM CDT (22:22 UTC)
Expired
Sep 1, 2017, 6:15 PM CDT
In force
53 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:10 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 1, 2:10 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
210 PM CDT Fri Sep 1 2017

.DISCUSSION...
An upper level trough will sweep southeast across the Panhandles
tonight. This upper level trough will combine with moisture near the
surface and convergence along a southeastward moving surface trough
to help produce showers and thunderstorms.  The showers and
thunderstorms over the southern Colorado and northern New Mexico
mountains this afternoon are expected to move southeast. The best
chance of showers and thunderstorms looks to be across the
northern areas closer to the upper level dynamics.

The Panhandles will be in a dry northwest flow aloft through much of
this forecast as low level moisture has been diminished across
the Rockies.

However, a strong upper level short wave trough will dive southward
through the central and eastern U.S. Monday night into Tuesday. This
will help to drive a cold front through the Panhandles. This front
may spark some showers and thunderstorms along it.

High temperatures will be above normal until Tuesday when the cold
front moves through and then highs will be below normal for a couple
of days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                61  90  61  89  63 /  30   5   0   0   0
Beaver OK                  63  92  60  94  63 /  40   5   0   0   0
Boise City OK              59  89  59  90  62 /  40   5   0   0   0
Borger TX                  63  92  65  91  67 /  50   5   0   0   0
Boys Ranch TX              60  92  59  91  61 /  50   5   0   0   0
Canyon TX                  59  90  61  89  62 /  30   5   0   0   0
Clarendon TX               62  91  62  90  66 /  20   5   0   0   0
Dalhart TX                 57  90  59  90  58 /  60   5   0   0   0
Guymon OK                  62  93  61  92  63 /  60   5   0   0   0
Hereford TX                58  90  60  88  60 /  20   5   0   0   0
Lipscomb TX                63  91  60  93  64 /  30   5   0   0   0
Pampa TX                   60  90  61  91  62 /  30   5   0   0   0
Shamrock TX                64  91  62  91  66 /  30   5   0   0   0
Wellington TX              65  92  63  92  65 /  20   5   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/15
Hazardous weather outlook, Sep 1, 3:22 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Amarillo TX
322 PM CDT Fri Sep 1 2017

OKZ001>003-TXZ001>020-020830-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
322 PM CDT Fri Sep 1 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Panhandles. Some of the
storms may become marginally severe with strong gusty winds the
main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across the Panhandles Monday night
into Tuesday. At this time, no severe weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Sep 1, 5:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Amarillo TX
513 PM CDT FRI SEP 1 2017

OKZ001-012245-
Cimarron OK-
513 PM CDT FRI SEP 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545
PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boise City, moving southeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Boise City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Amarillo.

&&

LAT...LON 3674 10268 3684 10253 3675 10233 3658 10263
TIME...MOT...LOC 2213Z 311DEG 7KT 3675 10258

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:56 PM CDTSevere Thunderstorm WarningAMADallam, Sherman19 min
Sep 1, 5:13 PM CDTSpecial Weather StatementAMACimarron32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.